What does muscle pain from Lipitor feel like?
One of the most common complaints of people taking statins is muscle pain. You may feel this pain as a soreness, tiredness or weakness in your muscles. The pain can be a mild discomfort, or it can be severe enough to make your daily activities difficult.
Can statins affect your muscles?
Statins can occasionally cause muscle inflammation (swelling) and damage. Speak to your doctor if you have muscle pain, tenderness or weakness that cannot be explained – for example, pain that is not caused by physical work.
Do statins destroy muscle tissue?
In rare cases, statins are known to cause a severe muscle condition called rhabdomyolysis, in which skeletal muscle tissue is destroyed, leading to serious complications. But much more frequently, people complain that the drugs simply cause muscle pain.
Is muscle damage from statins reversible?
The damage is typically reversible once the person stops taking the statin. More rarely still, a severe type of muscle damage called rhabdomyolysis may occur, in an estimated 2–3 in 100,000 people taking this type of drug per year.
What are the long term side effects of Lipitor?
Lipitor can cause severe and even life-threatening side effects including:
- Muscle damage (myopathy)
- Severe muscle damage (rhabdomyolysis) leading to possible kidney failure.
- Liver dysfunction.
- Tendon rupture.
- Blood disorders (low blood cell counts)
- Lung injury and scarring.
Does Lipitor clean out arteries?
A: Yes. There have been several clinical studies — many of them done here at Cleveland Clinic — that show statins can reverse plaque buildup. Two statins in particular, atorvastatin, which is sold under the brand name Lipitor, and rosuvastatin, which is sold under the brand name Crestor, are the strongest statins.
Does Lipitor cause muscle weakness?
Muscle weakness is one such common side effect. In clinical studies, muscle weakness (or a general feeling of weakness) occurred in up to 3.8 percent of people taking Lipitor. Muscle weakness was most common in those taking Lipitor 40 mg and least common in people taking Lipitor 20 mg or 80 mg (0 percent).
Does Lipitor cause weight gain?
Weight gain is a rare side effect of Lipitor (atorvastatin calcium), occurring in less than 2 percent of people taking the drug. Because weight gain with Lipitor occurs so infrequently, it is difficult to know whether the weight gain is caused by Lipitor or another factor.
What are the side effects of Lipitor?
Common side effects of Lipitor include: hemorrhagic stroke, arthralgia , diarrhea, and nasopharyngitis. Other side effects include: urinary tract infection, insomnia, limb pain, muscle spasm, musculoskeletal pain, myalgia, and nausea.
Will you have muscle spasms with Lipitor?
Muscle spasms is found among people who take Lipitor, especially for people who are female, 60+ old , have been taking the drug for 1 – 6 months, also take medication Aspirin, and have Osteoporosis. This study is created by eHealthMe based on reports of 202,052 people who have side effects when taking Lipitor from FDA, and is updated regularly.